Advertisement

On the behavior of roots of trinomial equations

  • V. Botta
  • J. V. da Silva
Article
  • 6 Downloads

Abstract

The main purpose of this paper is to investigate the distribution, simplicity and monotonicity of the roots of a class of trinomial equations that appears in certain financial mathematics problems. Furthermore, we show that it is possible to decompose some classes of trinomial equations into polynomials generated by a three term recurrence relation.

Key words and phrases

root trinomial equation financial mathematics 

Mathematics Subject Classification

primary 12D10 secondary 30C15 97M30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgement

We thank the referee for providing us with constructive comments and suggestions.

References

  1. 1.
    A. C. C. Branco, Matemática Financeira Aplicada: método algébrico, HP–12C, Microsoft Excel, Cengage Learning (São Paulo, 2008).Google Scholar
  2. 2.
    Dilcher K., Nulton J.D., Stolarsky K.B.: The zeros of a certain family of trinomials. Glasgow Math. J., 34, 55–74 (1992)MathSciNetCrossRefGoogle Scholar
  3. 3.
    M. Marden, Geometry of Polynomials, Amer. Math. Soc. (Providence, RI, 1966).Google Scholar
  4. 4.
    G. Newman, E. Wheeler and J. P. Lavelle, Study Guide of Engineering Economic Analysis, Oxford Univ. Press (New York, 2004).Google Scholar
  5. 5.
    G. Pólya and G. Szegő, Problems and Theorems in Analysis, vol. II, Springer-Verlag (Berlin, 1976).Google Scholar
  6. 6.
    da Silva A.P., Sri Ranga A.: Polynomials generated by a three term recurrence relation: bounds for complex zeros. Linear Algebra Appl., 397, 299–324 (2005)MathSciNetCrossRefGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2018

Authors and Affiliations

  1. 1.Departamento de Matemática e ComputaçãoUniversidade Estadual Paulista – UNESP, FCTPresidente PrudenteBrazil

Personalised recommendations